Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 65, NWS Tallahassee, FL

July 22, 2013Taylor County, Florida

NWS Tallahassee, FL issued this river flood warning at Jul 22, 2013, 9:33 AM EDT for Taylor County, Florida. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jul 22, 2013, 9:33 AM EDT (13:33 UTC)
Expired
Jul 28, 2013, 11:12 AM EDT
In force
6 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Econfina River near Perry (CR 655) (ECOF1).

Action stage
23 ft
Minor stage
24.5 ft
Moderate stage
25.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WGUS42 KTAE 221333
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC123-231333-
/O.NEW.KTAE.FL.W.0065.130722T1333Z-000000T0000Z/
/ECOF1.1.ER.130722T1000Z.130722T1200Z.000000T0000Z.UU/
933 AM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR THE ECONFINA RIVER NEAR PERRY (CR 655).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM MONDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY RISE TO NEAR 
  11.2 FEET BY TUESDAY MORNING. 

$$
6 follow-up statements
649 
WGUS82 KTAE 230401
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 AM EDT TUE JUL 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC123-240401-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.130722T1000Z.130723T0300Z.000000T0000Z.UU/
1201 AM EDT TUE JUL 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECONFINA RIVER NEAR PERRY (CR 655).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM MONDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET. 

$$
394 
WGUS82 KTAE 240216
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 PM EDT TUE JUL 23 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC123-250216-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.130722T1000Z.130723T2300Z.000000T0000Z.UU/
1016 PM EDT TUE JUL 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECONFINA RIVER NEAR PERRY (CR 655).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM TUESDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET. 

$$
984 
WGUS82 KTAE 250213
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 PM EDT WED JUL 24 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC123-260213-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.130722T1000Z.130724T1600Z.000000T0000Z.UU/
1013 PM EDT WED JUL 24 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECONFINA RIVER NEAR PERRY (CR 655).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 11.0 FEET. 

$$
575 
WGUS82 KTAE 260757
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 AM EDT FRI JUL 26 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC123-270756-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.130722T1000Z.130724T1600Z.000000T0000Z.UU/
356 AM EDT FRI JUL 26 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECONFINA RIVER NEAR PERRY (CR 655).
* UNTIL FURTHER NOTICE.
* AT 3:00 AM FRIDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 11.0 FEET. 

$$
690 
WGUS82 KTAE 271425
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 AM EDT SAT JUL 27 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC123-281425-
/O.CON.KTAE.FL.W.0065.000000T0000Z-000000T0000Z/
/ECOF1.1.ER.130722T1000Z.130724T1600Z.000000T0000Z.UU/
1025 AM EDT SAT JUL 27 2013

THE FLOOD WARNING CONTINUES FOR
  THE ECONFINA RIVER NEAR PERRY (CR 655).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 


$$
849 
WGUS82 KTAE 281512
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 AM EDT SUN JUL 28 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  ECONFINA RIVER NEAR PERRY (CR 655) AFFECTING TAYLOR COUNTY

&&

FLC123-281542-
/O.CAN.KTAE.FL.W.0065.000000T0000Z-130728T1512Z/
/ECOF1.1.ER.130722T1000Z.130724T1600Z.130728T1000Z.UU/
1112 AM EDT SUN JUL 28 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ECONFINA RIVER NEAR PERRY (CR 655).
* AT 10:00 AM SUNDAY THE STAGE WAS FALLING BELOW 11.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jul 22, 6:13 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 22, 6:13 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EDT Mon Jul 22 2013

...UPDATED FOR AVIATION SECTION...

.NEAR TERM [TODAY]...
The large scale longwave pattern is highlighted by weak ridging over
Wrn Conus and a upper level trough amplifying from Great Lakes into
Lwr MS Valley. Several shortwaves were noted in water vapor imagery
moving across base of trough including one over NW AL. At the
surface, a ridge of high pressure extends from the Atlc WWD across
the FL Peninsula and Cntrl Gulf of Mexico. A weak and dissipating
trough was noted across the WRN forecast area. 24hr temp/dew point
comparisons indicate little change in airmass last 24 hrs. Latest
radar pix shows noticeably less convection developing over the Gulf
waters than forecast. Still, HRRR and WRF show marine convection
moving onshore aft 10z from Panhandle waters reaching FL/AL border
by 14z. Still have updated 06z-12z and 12z-18z Grids to lower POPS
especially over waters and coasts and will monitor in case another
update is needed.

During the rest of today, progressive WSW steering flow as
unseasonably amplified upper trough digs SEWD into TN Valley and
deepens increasing tropical moisture plume, aided by AL shortwave
moving ESE provides additional lift. Surface ridge remains to our S
locally yielding SW flow. PWATs across the region from JAX west to
Dothan and beyond in excess of 2 inches this aftn. This will combine
with seabreeze/mesoscale outflows clashes from leftover boundaries
from surface trough for sct/numerous showers and thunderstorms with
heavy rain and gusty winds later today. As reflected in CAM and
other models, highest POPs over the NW zones closest to the upper
energy. Will go with 40-80% SE-NW POP gradient. RAP13 soundings show
uni-directional very moist profiles which favor good rain producers
and given recent rains, aggravate chances of at least nuisance
flooding again today. CAM QPF/flood tools shows Panhandle as best
bet with 1-2 inches avg STP. Although Shear unimpressive, model aftn
CAPE around 2400 J/KG across SE AL. Add presence of shortwave plus
any boundary clashes this favors at least strong storms to isold
severe storms with best bet SE AL/ adjacent GA/FL 21z-00z. This,
along with max temps will be partly dependent on amount of morning
cloudiness and where drier air sets making max temp forecast a
little tricky. Inland Highs generally 88 to 90.

&&

.SHORT TERM [Tonight through Wednesday]...
The pattern will transition to more of a northwest flow aloft
through the short term as the upper level trough axis moves east
of the area. A series of shortwaves is expected to move through
the base of the trough and aid in convective development over the
forecast area (PoPs 40-60% during the day). The northwest flow
aloft will also aid in advecting steeper than normal mid-level
lapse rates into the area by Tuesday into Wednesday, which may
increase the threat of isolated, pulse severe storms. These would
be most likely over the northern and western portions of the area.
The 22/00z GFS forecasts 700-500 mb lapse rates between 6-7 C/km,
which is 1-1.5 C/km above climo for this time of year.

&&

.LONG TERM [Wednesday Night through Sunday]...
The upper flow across the CONUS will be dominated by an eastern
trough and western ridge. Through most of the extended period, the
upper trough axis is forecast to be just east of the CWA, with
northwest flow aloft. While this flow is typically drier across
the region, the presence of a nearly stationary trough across the
northern half of the area will offset this to some extent. With
this in mind, will generally keep the PoPs at or below 50 percent
through the extended, especially for Thursday into the weekend.
With the slightly lower rain chances than the past several days,
expect high temperatures to creep back into the lower to mid 90s
as well.

&&

.MARINE...
With a persistent trough to the north and high pressure to the
south, winds over the marine area will be primarily out of the
southwest to west-southwest this week between 10 and 15 knots.

&&

.AVIATION...[Through 12Z Tuesday]
Although locales except DHN and TLH remain VFR at 10z, HRRR show
showers and thunderstorms developing at our western terminals
spreading E/NE reaching the FL/AL border thru 14z. Therefore
decided to include MVFR CIGS 12-14z at above sites. After morning
showers and thunderstorms diminish, there will likely be a break,
and then another round in the afternoon with conditions very
similar to what we saw on Sun with MVFR CIGS/VSBYS and gusty winds
in any heavy rain or strong storms. After 00z VFR conditions
return but after 07z, MVFR CIGS and possibly VSBYS especially
where any residual moister remains form earlier storms. Brief IFR
CIGS and MVFR VSBYS also possible near sunrise.

&&

.FIRE WEATHER...
Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...
A few rivers still remain at or near flood stage, including the
Aucilla and Econfina rivers. The Steinhatchee river is also out of
its banks south of US 19 with minor flooding expected downstream
of the gage for the next day or two. Scattered showers and storms
are expected through much of this week, but should not be
sufficient to produce widespread flooding. However, localized
areas of heavy rain are likely and could cause some urban and
small stream flooding on occasion.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   89  74  92  74  93 / 60  50  60  50  50
Panama City   86  76  88  76  88 / 60  50  60  40  50
Dothan        88  73  92  73  91 / 70  40  60  50  50
Albany        89  73  92  74  92 / 70  40  60  40  50
Valdosta      89  73  92  74  94 / 70  40  60  40  50
Cross City    89  73  88  73  90 / 50  40  60  40  50
Apalachicola  86  77  88  77  90 / 60  50  60  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Risk for Rip Currents for FLZ108-112-114.
GA...None.
AL...None.
GM...None.

&&

Near Term/Aviation/Fire Wx...Block
Short Term/Marine/Hydrology...DVD
Long Term...Camp

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:22 AM EDTSpecial Marine WarningTAE83 min
Jul 22, 10:01 AM EDTSpecial Marine WarningTAE59 min
Jul 22, 10:30 AM EDTSpecial Weather StatementTAELeon30 min
Jul 22, 10:46 AM EDTSpecial Weather StatementTAEJefferson59 min
Jul 22, 11:08 AM EDTSpecial Weather StatementTAEWashington67 min
Jul 22, 11:23 AM EDTSevere Thunderstorm WarningTAEJefferson, Madison37 min
Jul 22, 11:48 AM EDTSevere Thunderstorm WarningTAEMadison42 min
Jul 22, 12:37 PM EDTAreal Flood WarningTAEDixie, Taylor24 hr
Jul 22, 1:18 PM EDTSpecial Marine WarningTAE117 min
Jul 22, 1:23 PM EDTSpecial Marine WarningTAE2 hr
Jul 22, 3:16 PM EDTSpecial Marine WarningTAE89 min
Jul 22, 4:00 PM EDTAreal Flood AdvisoryTAEBay90 min
Jul 22, 4:53 PM EDTAreal Flood WarningTAEFranklin82 min
Jul 22, 7:47 PM EDTSpecial Marine WarningTAE88 min

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.